Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 14, 2019, 4:21 PM MDT for Custer County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2019, 4:21 PM MDT (22:21 UTC)
- Expired
- May 14, 2019, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Custer County, CO
The radar
The Pueblo radar (KPUX), 89 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2846 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS85 KPUB 142221 SPSPUB Special Weather Statement National Weather Service Pueblo CO 421 PM MDT Tue May 14 2019 COZ079-080-083-086-142245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- Wet Mountains above 10000 Ft CO- 421 PM MDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 445 PM MDT... At 417 PM MDT, Doppler radar was tracking a thunderstorm over southwestern Junkins Burn Scar, moving east at 20 mph. Wind gusts up to 50 mph and light rain will be possible with this storm. This is a high based storm, with rainfall expected to be light, generally up to a tenth of an inch possible. Locations impacted include... Junkins Burn Scar and Beulah. LAT...LON 3804 10521 3819 10523 3825 10496 3806 10492 TIME...MOT...LOC 2217Z 261DEG 22KT 3812 10513 $$ mw
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 14, 3:08 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 14, 3:08 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 308 PM MDT Tue May 14 2019 .SHORT TERM...(This evening through Wednesday) Issued at 240 PM MDT Tue May 14 2019 Shallow convection across much of the area again this afternoon, with weakly unstable air mass and modest amount of mid level moisture remaining in place under the upper ridge. Low levels remain dry, leading to gusty outflow winds but only sprinkles with most storms. Activity will end quickly this evening as any upper support is lacking, and expect all areas to be convection free shortly after sunset. Overnight lows will run slightly above seasonal values at most locations as heights rise slightly and low level winds take on a modest wly component by morning. On Wed, air mass dries and warms slightly with ridge building northward through the srn Rockies. Still just enough moisture/instability back toward the Continental Divide for a low risk of a weak thunderstorm in the afternoon, though in general, most of the area will see less activity than the past 2 days. Max temps will creep upward a degf or two most locations, and portions of the lower Ark Valley will approach 90f by late afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 240 PM MDT Tue May 14 2019 Overall, there is much better agreement between the operational model solutions this afternoon. The GFS continues to trend towards the ECMWF and ensemble mean with a more southerly storm track for the Friday into Saturday system. Beyond this weekend, active weather looks to continue into next week. Wednesday night and Thursday...high pressure aloft will be transitioning into the Central Plains while an upper level low moves into the western conus. Models in good agreement with generally isolated to scattered showers and thunderstorms, mainly over the mountains Wednesday evening which look to dissipate after sunset. Another round of isolated to scattered showers and thunderstorms are forecast for Thursday afternoon and evening, again mainly for the mountain areas. Thunderstorm threats will generally be lightning and gusty outflow wind gusts. Afternoon high temperatures on Thursday will reach into the upper 80s to lower 90s. In addition, southwesterly flow will increase across the region by Thursday afternoon, producing near critical fire weather conditions. Much will depend on fuels and whether they will be deemed critical or not. Friday into Saturday...the upper level low now in line to track across New Mexico and into Kansas by Saturday evening. Model differences do remain, with a much wetter solution presented by the ECMWF compared to the GFS. This likely has to do with slower, deeper evolution of the upper low by the ECMWF. Looking at the GFS solution, it develops a dryline out near the Kansas border by mid day on Friday with thunderstorms developing, but quickly pushing into western Kansas. Any severe potential will depend on where any storms initiate and how fast they move into Kansas. This will need to be monitored. In addition, near critical fire weather conditions are likely again on Friday afternoon across the region. Fuels will continue to be monitored. A cold front is forecast to drop south across the area by Saturday. The GFS is pretty dry with this cold front. Meanwhile the ECMWF develops widespread showers and thunderstorms for much of Saturday across the Plains. One thing is for sure, temperatures will drop about 10 to 15 degrees for highs, with 80s on Friday, falling into the 70s for Saturday. Sunday into Tuesday...active weather will continue into early next week with an upper trough taking shape over the western states. Several pieces of energy will eject out and provide the focus for continued chances for precipitation, especially Monday into Tuesday. Temperatures will continue to be in the 70s to lower 80s for highs. The ECMWF brings a strong low across the Desert Southwest for Tuesday with widespread showers and thunderstorms on Tuesday. The GFS is more progressive with individual waves producing more scattered type showers and thunderstorms across the region. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 240 PM MDT Tue May 14 2019 VFR conditions expected the next 24 hours at all taf sites. Still a good deal of weak convection and associated outflow across the area late this afternoon and early this evening, with gusty and erratic winds at all terminals until 00z-02z. Convection ends quickly after sunset, with light drainage winds developing early Wed morning. Only isolated tsra are expected Wed afternoon, with most storms remaining back along the Continental Divide. This should limit the threat of gusty outflows to mainly KALS late in the day. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 14, 11:28 AM MDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Tue May 14 2019 COZ058>089-093>099-151730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Tue May 14 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will develop across southern Colorado this afternoon and evening, with the best chances over the mountains. Thunderstorms today will produce gusty winds up to 50 mph and lightning, but little in the way of rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible Wednesday and Thursday afternoon, mainly over the mountains. Main risk will be wind gusts up to 50 mph, small hail, and cloud to ground lightning. On Friday afternoon, strong to severe storms may be possible near the Kansas border. Large hail and strong winds will be possible under the strongest storms. High elevation snow may be possible on Friday night into Saturday, but it will be dependent on the track of the low pressure system. Warm temperatures over the mountains will continue to cause increased snow runoff. Creeks, streams, and rivers may see rising flows later this week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/SKELLY
In the hours before
Special weather statement, May 14, 4:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 421 PM MDT Tue May 14 2019 COZ079-080-083-086-142245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- Wet Mountains above 10000 Ft CO- 421 PM MDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 445 PM MDT... At 417 PM MDT, Doppler radar was tracking a thunderstorm over southwestern Junkins Burn Scar, moving east at 20 mph. Wind gusts up to 50 mph and light rain will be possible with this storm. This is a high based storm, with rainfall expected to be light, generally up to a tenth of an inch possible. Locations impacted include... Junkins Burn Scar and Beulah. LAT...LON 3804 10521 3819 10523 3825 10496 3806 10492 TIME...MOT...LOC 2217Z 261DEG 22KT 3812 10513 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:50 PM MDT | Special Weather Statement | PUB | Custer | 25 min |
| May 14, 5:14 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.